# SDR CA030318011

- Difficulty date: March 18, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Cessna 150L
- Aircraft time: 20,779 hours
- Engine: Cont O200A
- System (JASC): 8011 · Engine Starter
- Part: Drive Gear
- Condition: Worn
- Location: Starter
- Component: Starter
- Component part number: 654046
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 50 HR INSPECTION, OIL FILTER ELEMENT WAS INSPECTED. STEEL PARTICLES WERE FOUND. NR  2 & 4 CYLINDERS WERE REMOVED FOR EXAMINATION OF CAMSHAFT & FOLLOWERS. NO FAULT FOUND. REMOVED THE TCM LIGHTWEIGHT STARTER, THE DRIVE GEAR WAS FOUND TO BE EXCESSIVELY WORN. FURTHER INVESTIGATION REVEALED THAT BOTH MAGNETO DRIVE GEARS WERE ALSO DAMAGED. THE CAM & IDLER GEARS WERE INSPECTED & NO DAMAGE OR WEAR WAS FOUND. I SUGGEST THAT THE STARTER GEAR WAS THE CAUSE OF THE WEAR TO THE MAGNETO DRIVE GEARS DUE TO METAL PARTICLES FALLING FROM THE STARTER DRIVE DOWN ONTO THE GEARS BELOW & BEING DRIVEN IN BETWEEN THE OTHERGEARS. IT WOULD SEEM THAT THE OTHER GEARS ARE A HARDER MATERIAL & THAT IS WHY THEY REMAINED UNDAMAG ED.
